# SDR 98ZZZX2060

- Difficulty date: January 26, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N6657Y
- Make and model: Piper PA-31-350
- Aircraft serial: 317405176
- System (JASC): 2430 · DC Generating System
- Part: Switch
- Part number: 616290102
- Condition: Open
- Location: Lt Switch
- Stage of operation: CR
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

RIGHT ALTERNATOR FAILED EN ROUTE TO PHX.  LEFT ALTERNATOR DID NOT PICK UP THE LOAD.  PRELIMINARY REPORT FILED WITH NO OBVIOUS DEFECT WHILE DETAILED INSP CONTINUED TO MEET THE TIME REQUIREMENT FOR FILING.  LISTED ON FAA FORM 8070-1, LT ALTERNATOR CIRCUIT PROTECTION SWITCH, (PIPER P/N 454-712) OR AMF WOOD ELECTRICAL P/N 616-290-102 HAD NO CONTINUITY BETWEEN PIN 1 AND PIN 2 WITH THE SWITCH IN THE ON POSITION.  THIS PREVENTED ANY CURRENT FROM THE LT ALTERNATOR TO THE BUS.  THE 'ALTERNATOR INOP' LIGHT NEVER ILLUMINATED BECAUSE THE ALTERNATOR WAS STILL PRODUCING POWER FROM THE 'AUX' TERMINAL THROUGH THE ALTERNATOR INOP SWITCH.  THIS CONDITION MAY HAVE GONE UNDETECTED WITH NO ABNORMAL INDICATIONS FOR SEVERAL FLIGHTS.
